Winter Storm, Northeast Johnson County
- When
- February 3, 3:00 AM MST to 3:00 PM MST
- Where
- Northeast Johnson County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.039, -106.585 (the zone’s center; the record gives no point)
A moist southwest flow combined with northerly upslope in the wake of a weak cold front helped to generate a period of heavy snow across northeast Johnson County. Snowfall of up to six inches was recorded in Buffalo.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
A moist southwest flow combined with northerly upslope in the wake of a weak cold front helped to generate a period of heavy snow across northeast Johnson County. Snowfall of up to six inches was recorded in Buffalo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 3, 2:57 AM MST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 257 AM MST SAT FEB 3 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT CLOUD COVER OVER THE AREA THIS MORNING WITH SOME LIGHT SNOW REPORTED ACROSS THE NORTHERN ZONES. MODELS IN GOOD AGREEMENT WITH BRINGING WEAK SHORTWAVE ACROSS THE AREA TODAY WITH SNOW ACROSS THE WESTERN MOUNTAINS. SOME MOUNTAINS COULD SEE 2 TO 4 INCHES OF SNOW BY LATE TONIGHT. TEMPERATURES TO BE WARMER TODAY AS WINDS MIXED OUT SOME OF THE COLD AIR ACROSS THE REGION. NORTHWEST FLOW OVER THE REGION WILL MOVE TO THE EAST OVER THE NEXT DAY OR TWO WITH A RIDGE OF HIGH PRESSURE BUILDING IN BY MONDAY. TEMPERATURES WARM EACH DAY AS WARM AIR ALOFT MOVES ACROSS THE STATE. TEMPERATURE FORECAST LOOKS TO BE THE HARD PART OF THIS FORECAST AS AREA THAT HAVE MORE WIND WILL BE A LOT WARMER THEN AREAS OF LITTLE OR NO WIND. WE ALSO HAVE THE VALLEY LOCATIONS THAT HAVE SNOW COVER WHICH WILL STILL TRAP THE COLD AIR AND KEEP MOST OF THEM BELOW FREEZING. ONLY MODEL DIFFERENCES ARE NEAR THE END OF THE PERIOD WHERE THE NAM IS SLOWER IN MOVING THE RIDGE OVER THE AREA. .LONG TERM...TUESDAY THROUGH SATURDAY POSSIBLE WEAK SHORTWAVE MOVING THROUGH THE ROCKIES ON TUE BUT THIS WAVE MAY NOT BE MUCH SINCE IT HAS TO TACKLE THE UPPER RIDGE. WILL MAINTAIN THE MOUNTAIN SNOW FOR TUE DECREASING ON TUE NIGHT. DRY ELSEWHERE. UPPER RIDGE REFORMS OVER THE ROCKIES WED AHEAD OF A STRONGER TROUGH ALONG THE WEST COAST. KEEPING THE FORECAST DRY WED AND WED NIGHT. GFS PROCEEDS TO PUSH THIS TROUGH INTO THE WESTERN U.S. ON THU AND INTO THE ROCKIES FRI. ECMWF IS A BIT QUICKER WITH BRINGING THE TROUGH INTO THE ROCKIES LATE THU AND FRI WITH A RIDGE REFORMING WEST OF WY ON FRI. LONG RANGE GFS HINTS AT UNSETTLED WEATHER IN THE WEST NEXT SATURDAY. HAVE CHOSEN TO LEAVE THE LOW PRECIP CHANCES IN THE WEST THU AND ACROSS THE WEST AND SOUTH THU NIGHT AND FRI. WILL BRING IN LOW PRECIP CHANCE OVER ALL AREAS FRI NIGHT AND NEXT SATURDAY AND SEE HOW GFS RESOLVES THIS TROUGH OVER THE NEXT FEW MODEL RUNS. AS FOR TEMPS...MILDER TEMPS ON TUE WITH SLIGHT COOLING WED...THEN LITTLE WARMER THU. COOLER HIGHS NEXT FRI AND SAT WITH TROUGH IN THE REGION. OVERALL TEMPS NEXT WEEK LOOK TO BE MUCH MORE SEASONAL THAN IN THE PAST WEEKS. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HRD LONG TERM...RIW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 930 PM MST FRI FEB 2 2007 WYZ001>020-022>030-031230- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 930 PM MST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BEGIN TO MODERATE SOME TONIGHT AS WINDS INCREASE AND SOMEWHAT MILDER AIR MOVES IN ALOFT. SNOW SHOWERS MAY DEVELOP AGAIN IN THE WEST AND SPREAD EAST TONIGHT BUT WITH LIGHT AMOUNTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POTENT WINTER WEATHER SYSTEM COULD IMPACT THE WEST SATURDAY NIGHT AND SUNDAY WITH HEAVY SNOW A POSSIBILITY IN THE NORTHWEST MOUNTAINS. SOME UNCERTAINTY REMAINS ON THIS SYSTEM BUT THE NORTHWEST MOUNTAINS COULD SEE 3 TO 6 INCHES SATURDAY NIGHT AND SUNDAY. STAY TUNED AS MORE DETAILS BECOME CLEAR ON THIS SYSTEM SYSTEM. AREAS OF STRONG NORTHWEST WINDS WILL ALSO IMPACT MUCH OF THE AREA SATURDAY WHICH WILL HELP TO MODERATE THE TEMPERATURES BUT ALSO CAUSE COLD WIND CHILLS. SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SNOWFALL AMOUNTS AND WIND GUSTS OVER 40 MPH TODAY AND TONIGHT. SPOTTERS MAY ALSO WISH TO REPORT EXTREME COLD TEMPERATURES THIS MORNING. THANKS. TRIW
The national radar mosaic for the moment the first event began.
1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9802.